A scheduling problem for several parallel servers

Klaus Schiefermayr, Josef Weichbold

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)

Abstract

In this paper, we study a scheduling problem of jobs from two different queues on several parallel servers. Jobs have exponentially distributed processing times, and incur costs per unit of time, until they leave the system, and there are no arrivals to the system at any time. The objective is to find the optimal strategy, i.e., to allocate the servers to the queues, such that the expected holding costs are minimized. We give a sufficient condition for which it is always optimal to allocate the servers only to jobs of a certain queue. Finally, the case of two servers is completely solved.

Original languageEnglish
Pages (from-to)127-148
Number of pages22
JournalMathematical Methods of Operations Research
Volume66
Issue number1
DOIs
Publication statusPublished - Aug 2007

Keywords

  • Optimal control
  • Parallel servers
  • Scheduling problem

Fingerprint Dive into the research topics of 'A scheduling problem for several parallel servers'. Together they form a unique fingerprint.

Cite this